Self-regulating finite automata

Meduna, Alexander and Masopust, Tomáš: Self-regulating finite automata. Acta cybernetica, (18) 1. pp. 135-153. (2007)

[img] Cikk, tanulmány, mű
Meduna_2007_ActaCybernetica.pdf

Download (232kB)

Abstract

This paper introduces and discusses self-regulating finite automata. In essence, these automata regulate the use of their rules by a sequence of rules applied during previous moves. A special attention is paid to turns defined as moves during which a self-regulating finite automaton starts a new self-regulating sequence of moves. Based on the number of turns, the present paper establishes two infinite hierarchies of language families resulting from two variants of these automata. In addition, it demonstrates that these hierarchies coincide with the hierarchies resulting from parallel right linear grammars and right linear simple matrix grammars, so the self-regulating finite automata can be viewed as the automaton counterparts to these grammars. Finally, this paper compares both infinite hierarchies. In addition, as an open problem area, it suggests the discussion of self-regulating pushdown automata and points out that they give rise to no infinite hierarchy analogical to the achieved hierarchies resulting from the self-regulating finite automata.

Item Type: Article
Journal or Publication Title: Acta cybernetica
Date: 2007
Volume: 18
Number: 1
Page Range: pp. 135-153
ISSN: 0324-721X
Language: angol
Heading title: Regular papers
Uncontrolled Keywords: Természettudomány, Informatika
Additional Information: Bibliogr.: p. 152-153.; Abstract
Date Deposited: 2016. Oct. 15. 12:25
Last Modified: 2018. Jun. 05. 13:58
URI: http://acta.bibl.u-szeged.hu/id/eprint/12807

Actions (login required)

View Item View Item